Format

Send to

Choose Destination
See comment in PubMed Commons below
Rev Bras Reumatol. 2012 Jan-Feb;52(1):110-2.

Leukopenia and thrombocytopenia induced by etanercept: two case reports and literature review.

[Article in English, Portuguese]

Author information

1
Universidade Federal do Parana – UFPR. valderilio@hotmail.com

Abstract

Tumor necrosis factor-alpha (TNF-alpha) is a proinflammatory cytokine, and its excess can lead to severe consequences. Those effects are known to be antagonized by TNF-alpha inhibitors. Etanercept is a fusion protein that inhibits TNF-alpha action. As TNF-alpha regulation is related to cellular differentiation of various cellular types involved in immune response through expression of several other cytokines, it is possible that the use of its inhibitors may cause cytopenia. We report two cases of bicytopenia induced by etanercept. Both cases recovered after drug withdrawal. We discuss the need of introduction of routine laboratorial tests in patients using anti-TNF therapy, in order to identify possible hematological changes.

PMID:
22286650
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Scientific Electronic Library Online
    Loading ...
    Support Center